First ever National Fentanyl Awareness Day

Anne Emerson

May 10th, 2022 is the first ever National Fentanyl Awareness Day, a day advocates, families, the DEA along with over 150 other partners will join together to raise awareness on the rapidly growing fentanyl crisis happening across our nation. People are dying at an alarming rate due to illicit Fentanyl, a synthetic opioid. The nation hit a record in overdose deaths in a single year, from 2020-2021 over 100,000 people died from an overdose. Overdose numbers have tripled amongst teenagers in the last 2 years. Fentanyl has been the culprit in more deaths of people ages 13-45 then any other cause of death, including heart disease, cancer and all other accidents. Our young teens are being targeted, and they don't even know it. 35% of Americas teen haven't had any education on fentanyl or any other type of illicit drugs. They are experimenting with death as drug dealers are flooding our streets with fake pills laced with fentanyl.

What is fentanyl you may ask? There are 2 types of fentanyl, a medical grade and illicit(illegally made). Illicit fentanyl is created in a lab, and it very potent up to 50x stronger then heroin, 100x stronger then morphine. It only takes a few grains of sand worth to kill you. People, especially our young crowd, are ingesting this lethal substance without knowing, causing them to overdose and die. Fentanyl is cheap and highly addictive and can be mixed into other drugs without the persons knowledge. Drug dealer are making high profits by mixing it in fake pills selling as oxycontin's, heroin, and meth.

These illegal deadly substances aren't just being sold on the streets, they are being sold on social media platforms such a Snapchat. It is time to raise awareness and educate our teens, our communities on the dangers of illicit fentanyl. It is imperative that if one is considering drug use, to assume it contains fentanyl. Advise your teens not to take any type of pills unless prescribed by a physician. Learn about Naloxone, a life saving antidote that can be administered to someone experiencing an opioid overdose. Attend a local Narcan training to learn how to administer the life saving antidote as well as learn the signs of an overdose(unconsciousness, unresponsive, irregular breathing, blue lips). Be prepared to call 911 if you witness someone experiencing an overdose. Do not leave them and run, CALL 911!!!

With the nation's opioid epidemic turned fentanyl crisis, we need your help, the help of our communities, to come together as one to stop the stigma, get more education and save lives. Every day over 200 families are receiving that dreaded phone call that their child overdosed, it's a call no family deserves to get!!

JOIN YOUR COMMUNITIES ON MAY 10TH, 2022 FOR NATIONAL FENTANYL AWARENESS DAY! SPEAK TO YOUR CHILDREN ABOUT FENTANYL!!

https://img.particlenews.com/image.php?url=2rvqs8_0fWlTwSy00
Ryan Anderson, of Anoka, MN lost his life to a fentanyl overdose December 2017.Today I Matter, INC & Anne Emerson

https://img.particlenews.com/image.php?url=0XEpBy_0fWlTwSy00
First ever National Fentanyl Awareness Day.National Fentanyl Awareness Day Advisory Board

Comments / 0

Published by

I enjoy writing on any topic that sparks my creativity as well as writing on the growing opioid epidemic which has now become a fentanyl crisis. Sharing stories of recovery along with stories of those who lost their lives to overdose, because our stories hold power, and that power saves lives.

Coon Rapids, MN
2 followers

More from Anne Emerson

Comments / 0